ABSTRACT Body packers are people who illegally carry drugs, mostly cocaine as well as opium and/or heroin, concealed within their bodies. The packets are inserted in the mouth, rectum, or vagina in order to get across borders without being detected. In this presentation we report a case of an opium body packer and review the available scientific literature by focusing on mechanisms of toxicity and treatment approach. The patient was a 35-year-old man who had lethargy, respiratory depression, tachycardia, normal blood pressure, hyperthermia, and pinpoint pupils on presentation. No past medical history was obtained and the only positive history was his travel from Afghanistan 2 days earlier, which he had given to emergency personnel before arriving at our hospital. Complete blood cells and kidney and liver tests were all in normal range. In the emergency department, the patient was treated with oxygen, naloxone, and hypertonic glucose. One dose of activated charcoal (1 g/kg) was administered orally. After intravenous injection of naloxone (4 mg), the lethargy, respiratory depression, and miosis were resolved. The patient was admitted to the intensive care unit and 90 min after admission, the patient redeveloped respiratory distress and lost consciousness. He was intubated and mechanically ventilated due to the suspicious of body packing. Plain abdominal x-ray showed multiple packets throughout the gastrointestinal tract; 81 packets were removed by surgery and three of them were left due to leaking. After removing the packets, the patient was treated conservatively. He suffered a pulmonary infection (aspiration pneumonia) and he regained consciousness after 4 days. Upon recovery the patient was seen by a psychiatrist prior to going to prison. Surgery is recommended for body packers who have significant signs or symptoms.